Dilemma

I have a dilemma, in the true sense of that word.  Let me explain:

1.  My psoriasis has gone CRAZY during this dissertation writing.  I’m not sleeping enough. I eat whatever someone hands me or that I can find and is easy to pop in my mouth.  I crave cheese every minute of the day (oxytocin or whatever it is that cheese releases in your brain… yeah, I want it).  My idea of exercise is lifting books and carrying my laptop around.  So, crazy skin, with lots of flaking and itching (and scratching! big no, no).

2.  Because of my crazy skin, my doc wants to add in another medication to my Humira.  This one is another immune suppressant.  It’s supposed to work pretty well. But, I don’t like the idea of it – 3 pills a day?  What a nightmare.  

3. He knows that I tried to get pregnant — IVF and all — and I told him yesterday that I am no longer trying to get pregnant.

4.  The new medicine is Category D (as in NOT FOR PREGNANT PEOPLE).

Here’s the dilemma:  Should I just get on birth control and start the new medication?  Just give up entirely on any notion that I might “accidentally” get pregnant?  That I can even have a hope of it anyway?  I think this would be easier if we had already gone through all the adoption stuff and been approved.  Then, I’d know that the right choice is to just start the meds and the BC because my children will come live with us soon enough.  Right now, though, I feel like I’m in purgatory, with no clear sense of where I’m going next.

I’m so not sure what to do. I haven’t even talked to DH yet about it.  Right now, I’m just going to finish up my dissertation, then try to figure this out.  Any advice you guys have is much needed though.

Advertisements

8 thoughts on “Dilemma

  1. i did whatever i could just to get through my dissertation writing. eat garbage, dont shower, neglect to walk the dogs, miss big family events, etc. it is for a short period of time. if i were you (which i’m not so do what’s right for you), i would do what i had to do to make myself comfortable for this short and intense period of time. then when it is over and you’ve gotten your immune system to calm down, slowly work yourself back off the drugs. at that point, when you’ve turned in your dissertation, you will feel a HUGE weight off your shoulders and the lowered stress level is likely to help you avoid flare-ups as you’re weaning yourself off the meds.

    anyway, there’s my two cents, for what it’s worth. GOOD LUCK WITH THE DISSERTATION!!!!!! 🙂

  2. Ugh, I am ALL too familiar with this dilemma. How long would you be on this new drug? I know for my condition immune suppressing drugs would be a 5 to 7 year ordeal which just is not cool. Is there any chance you could do something less-drug oriented that might help your condition? I don’t know much about psoriasis so I’m really not sure what options you have. Maybe a short burst of prednisone? Whatever you choose, I do very much hope your skin starts to feel better. Autoimmune disease sucks so much. ((big hugs))

    • Seems like every time they start me on a new drug, it’s followed by the caveat of “if this works, you have to take it forever.” Immune stuff really is the pits.

      I am going to go back to talk to him one more time.. this seems like too big of a decision to just go “sure!” this quickly to.

  3. Ugh. That is tough. I agree with jak, though. Maybe doing something short-term, just to get you through your dissertation, if it’s possible. I know giving up the idea of a miracle “oops” is almost impossible to do.

  4. Like others have said, if there’s any way to take temporary measures to help you get through your dissertation, do that immediately. But it sounds like this particular drug may be more of a permanent thing, which makes it a very big decision. Definitely go back and see your doctor and ask him what his advice would be if, hypothetically, you still wanted to get pregnant in the future. And I hope you’re hanging in there — the dissertation is crazy enough without all this other stuff going on!

Thanks for commenting!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s